Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Adverse Reactions To Hep B Vaccine

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Vaccinations and HIV

... Hepatitis can be caused by several different viruses. Vaccines exist for hepatitis A and B. Hepatitis A is usually not serious but it can be for someone with a weakened liver. This includes people who are infected with hepatitis B or C. Two hepatitis A vaccine shots can protect you for about 20 years. Hepatitis B can cause serious disease. If you were exposed to hepatitis B, you should have antibodies. If you don't, you should get...
Ask the Experts

adverse reaction to HIV meds

On 2-5-03 the doctor I was working with stuck me with an HIV+ needle. The doctors I was sent to through workman's compensation treated me like all of the adverse reactions I was having were all in my head. When I presented the doctor with the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many if not most persons taking triple HIV meds for post-exposure prophylaxis will experience at least annoying side effects. Though some of the side effects may be due to mitochondrial toxicity it would be highly unusual to have severe... Read more »

Adverse Reaction to Topical Testosterone

My doctor had prescribed a topical testosterone product for me as my free testosterone levels were low. Shortly there after I broke out in hives and acne. Well, I stopped the testosterone a week and a half ago and the acne is going away but, the...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
You may have had an allergic reaction to the patch and it may take sometime for all of the causative agent to be eliminated. There are effective ways to blunt allergic reactions (including oral steroids) and if you are still having problems you... Read more »

Managing gastric adverse reactions. JB

Dear Doctors I am a young patient on HAART since 4 years.When I began therapy it was fine but recently I started to feel some troubles regarding my stomach and also diarrhea because of the Viracept which it was included on my treatment plan plus...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Austin, it is important for you to share this information with your health care provider and not suffer for a prolonged period because there are definitely options. To improve Viracept associated diarrhea some patients take increased fiber in their... Read more »

Hepatitis B and Hepatitis A immunization boosters

After how many years could boosters be needed for Hep B and Hep Aimmunization?
Rick Sowadsky, M.P.H.

Response from Rick Sowadsky, M.P.H.

Nevada State Health Division AIDS Program
...Thank you for your question. In regard to the Hepatitis A and Hepatitis B vaccines, at this time, booster shots are not usually necessary. After completing the initial vaccination series, in the vast Read more »
Articles
Project Inform

Types of Vaccines

...does not require refrigeration. Usually requires booster shots every few years to remain effective. Subunit Vaccines Hepatitis B Lower chance of adverse reaction. Research can be time-consuming and difficult. Conjugate Vaccines ... Read more »
AIDS Project Los Angeles

How to Avoid Adverse Reactions to HIV/AIDS Medications

...increase the potency of others. AZT, for example, has been shown to increase the potency of ddI. In this issue's article, however, adverse reactions associated with certain drug combinations will be examined. Many examples in the tables... Read more »
U.S. Centers for Disease Control and Prevention

WHO to Probe Vietnam Child Deaths Linked to Vaccine

... Vietnam has suspended its use of a South Korean-made hepatitis B vaccine linked to the deaths of three children in the nation. Today, the World Health Organization announced it is launching Read more »
National Institute of Allergy and Infectious Diseases

First AIDS Vaccine Made at NIAID's Vaccine Research Center Enters Clinical Trial

...be increased to 1.5 mg in step two, and to 4.0 mg in step three. The dose will be increased only if there are no significant adverse reactions in the previous group. Participants will receive three injections in an upper-arm muscle -- one... Read more »
Connect With Others

Hep B Vaccine affecting ELISA?

Posted by crazy_person, 1 Reply
...could cause HIV RNA levels to increase, showing an elevated viral load for up to 4-6 weeks. My question is this - would the Hep B vaccine affect the HIV ELISA causing either a false negative or a false positive result? I also read that the ELISA... Read more »

negative meia after 12 weeks. Got hep B vaccinatio

Posted by Anonymous, 3 Replies
...Vaccination for Hep B, since I was not immune for that. I took that shot. Now I am very worried. I see from some websites, that with hepatitis B vaccination, it could show positive for ELISA. Is it the case? If I am seroconverting, will this shot... Read more »

the vaccines extend the period of window?

Posted by nightsunami, 1 Reply
...wanted that they answered this question to me because before the week 13 that me realize the examination I was vaccinated against hepatitis B. IT CAN AFFECT the VACCINE SO THAT the RESULT IS a FALSE NEGATIVE? Read more »

HEP B, HEP C, & HIV

Posted by Anonymous, 1 Reply
...If one was infected with HEP B or C and took and HIV test at 12, 15, and 17 weeks (excessive testing I know, can't help it) would a negative test be accurate Read more »